# SDR CA030129003

- Difficulty date: January 13, 2003
- Submitted: February 10, 2003
- Operation: Air carrier
- Make and model: Hughes 269C1
- Aircraft time: 3,577 hours
- Engine: Lyc HO360C1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: SL18840
- Condition: Damaged
- Location: Engine
- Stage of operation: NR
- How discovered: C
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

(CAN) THE ENGINE HAD 6 HOURS TTSO. THE PILOTS NOTICED AN ENGINE VIBRATION, AND STARTING WAS BECOMING EVER MORE DIFFICULT. THE AME THEN PROCEEDED IN REPLACING THE TWO MAGNETOS AND THE CARBURETOR. AFTER A FEW HOURS OF FLIGHT THE PROBLEM PERSISTED. THE AME THEN CONDUCTED AN INTERNAL INSPECTION, IT WAS REVEALED THAT THE INTAKE VALVE IN CYLINDER NR 1 AND THE EXHAUST VALVE IN CYLINDER NR 3 WERE NOT OPENING COMPLETELY. AN INSPECTION OF THE CAMSHAFT WAS CARRIED OUT, 2 LOBES OF THE CAM WERE DAMAGED. THE ENGINE WAS REMOVED FROM THE HELICOPTER AND THEN THE CAMSHAFT WAS REPLACED UNDER MANUFACTURERS WARRRANTY.
